progesterone and heart palpitations?
Thank you for this site! Excellent information!!
53-years-old. Eat well, sleep well, exercise daily and in good overall health. No history of heart disease although I did have ABVD chemo (4 rounds) in 2006 for Hodgkins and am worrying about this. No relapse of cancer.
Hysterectomy (uterus and ovaries) 5 years-ago and due to prolapsed uterus and bladder. Decided to remove ovaries to eliminate possibility of ovarian cancer. Been on .25 of estradiol Rx since then in wrist gel form and at night. Nothing else aside from multi-vitamins and calcium supplement and 150mg of Wellbutrin anti-depressant.
My doctor started me on Progesterone 30 days ago and having not seen him for a few years (went to my gyno instead for check-ups and refills of estrogen) and due to my appt to discuss withdrawal of anti-depressant that I had begun on my own but wasn't feeling well with a sudden and weird spike in blood pressure that I had monitored at work through company nurse. He couldn't believe I was not supplementing with Progesterone as well. Right away I started the natural creme of about 22-50 mg per day and estimating how much I scooped out. Felt immediately better. He had me start this until my Rx could be ready at a compounding pharmacy. So 13 days ago I stopped the creme and started to take the Rx 50mg pill at bed. I just read the gut destroys 90% of oral pill form.
Started to taper off of Wellbutrin 40 days ago and have been off completely for about 10 days now. I began to experience severe suicide ideation and heart palpitations about 1 year ago and endured that before increasing it thinking it was my depression. Ignored heart palpitations and associated those with working out too hard (swimming and yoga). My general doctor did not know the protocol for tapering, and as I've read of extensively the past several weeks, and I worry if I may have come off too quickly because I have read that cardio issues can be attributed to WB withdrawal. I have no psychological or mental health bad side effects described from WB withdrawal. None. I feel better, actually, than I have in years. Had some dizziness and sea legs and a few brain zaps but have been taking 500mg of OTC L-Tyrosine for about a week now and feel great psychologically.
So of course my main worry is my heart. After reading everything I can about estrogen / progesterone, I'm wondering if it's been an estrogen imbalance the past couple of years that has caused my heart heaviness, shortness of breath, some rapid beating -- especially since I am very, very physically healthy with good blood counts, organs, etc and after being continually monitored since my cancer. Doctor has said all along I'm in very, very good health. I did visit the ER a year ago and all the above was diagnosed as a panic attack and after a thorough cardio work up.
I'm just not sure what to do right now. My doctor did order a blood panel after 30 days of the Progesterone (and based on my last cancer appt bloodwork 90 days ago didn't have hormone panels) so I'm going to do that this coming week and schedule a follow-up about all of this.